MAUDE Adverse Event Report: GENTHERM MEDICAL, LLC NORM-O-TEMP

GENTHERM MEDICAL, LLC NORM-O-TEMP
Model Number 111Z
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) received.There were no allegations of patient harm.Device has been returned to gentherm medical and evaluation is pending.
 
Event or Problem Description
The customer states that the unit overheated.The unit was in the operating room, prepping for a paitent but was never used for the paitent.The unit was left on and running overnight without oversight.The customer noticed that the unit had caused damage to itself and to objects around the device.The customer claims that they did not discover the unit malfunction until the next day.
 
Additional Manufacturer Narrative
Device was evaluated by gentherm.The issue was confirmed.Gentherm concludes that there were 6 faults with the device.The most probable cause was a low water condition with a simultaneous float switch fault, and a failure of the device to shut down the heater.This is the first instance a device had an extreme overheating event.

Brand Name
NORM-O-TEMP
Common Device Name
NORM-O-TEMP
Manufacturer (Section D)
GENTHERM MEDICAL, LLC
12011 mosteller rd
cincinnati OH 45241
Manufacturer (Section G)
GENTHERM MEDICAL, LLC
12011 mosteller rd
cincinnati OH 45241
Manufacturer Contact
angie gegner
12011 mosteller rd
cincinnati, OH 45241
5133265228
MDR Report Key14141356
Report Number1516825-2022-00002
Device Sequence Number4961265
Product Code DWJ
UDI-Device Identifier10613031861549
UDI-Public(01)10613031861549
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2002
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number111Z
Device Catalogue Number86154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown